Advances in Operator Theory

Completely positive contractive maps and partial isometries

Berndt Brenken

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Associated with a completely positive contractive map $\varphi$ of a $C^*$-algebra $A$ is a universal $C^*$-algebra generated by the $C^*$-algebra $A$ along with a contraction implementing $\varphi$. We prove a dilation theorem: the map $\varphi$ may be extended to a completely positive contractive map of an augmentation of $A$. The associated $C^*$-algebra of the augmented system contains the original universal $C^*$-algebra as a corner, and the extended completely positive contractive map is implemented by a partial isometry.

Article information

Source
Adv. Oper. Theory, Volume 3, Number 1 (2018), 271-294.

Dates
Received: 1 March 2017
First available in Project Euclid: 5 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.aot/1512497962

Digital Object Identifier
doi:10.22034/aot.1703-1131

Mathematical Reviews number (MathSciNet)
MR3730349

Zentralblatt MATH identifier
06804326

Subjects
Primary: 46L05: General theory of $C^*$-algebras 46L08: $C^*$-modules
Secondary: 46L55: Noncommutative dynamical systems [See also 28Dxx, 37Kxx, 37Lxx, 54H20]

Keywords
completely positive dynamical system partial isometry $C^*$-correspondence Cuntz–Pimsner $C^*$-algebra Morita equivalence

Citation

Brenken, Berndt. Completely positive contractive maps and partial isometries. Adv. Oper. Theory 3 (2018), no. 1, 271--294. doi:10.22034/aot.1703-1131. https://projecteuclid.org/euclid.aot/1512497962


Export citation

References

  • B. Blackadar, Theory of $C^*$-algebras and von Neumann Algebras, Springer-Verlag, Berlin Heidelberg, 2006.
  • B. Brenken, $C^*$-algebras associated with topological relations, J. Ramanujan Math. Soc. 19 (2004), no. 1, 35–55.
  • B. Brenken, Ordered $*$-semigroups and a $C^*$-correspondence for a partial isometry, SIGMA Symmetry Integrability Geom. Methods Appl. 10 (2014), Paper 055, 50 pp.
  • B. Brenken and Z. Niu, The $C^*$-algebra of a partial isometry, Proc. Amer. Math. Soc. 140 (2012), no. 1, 199–206.
  • L. Brown, Stable isomorphism of hereditary subalgebras of $C^*$-algebras, Pacific J. Math. 71 (1977), no. 2, 335–348
  • R. Exel, A new look at the crossed-product of a $C^*$-algebra by an endomorphism, Ergodic Theory Dyn. Syst. 23 (2003), 1733–1750.
  • N. Fowler, P. Muhly, and I. Raeburn, Representations of Cuntz–Pimsner algebras, Indiana Univ. Math. J. 52 (2003), 569–605.
  • V. Ionescu, A new proof for the complete positivity of the Boolean product of completely positive maps between $C^*$-algebras, Proc. Royal. Acad. Ser. A, 12, 4 (2011), pp. 285–290.
  • T. Katsura, On $C^*$-algebras associated with $C^*$-correspondences, J. Funct. Anal. 217 (2004), no. 2, 366–401.
  • T. Katsura, Ideal structure of $C^*$-algebras associated with $C^*$-correspondences, Pacific J. Math. 230 (2007), no. 1, 107–145.
  • B. K. Kwasniewski, Exel's crossed product and crossed products by completely positive maps, Houston J. Math., to appear.
  • B. K. Kwasniewski and A. V. Lebedev, Crossed products by endomorphisms and reduction of relations in relative Cuntz–Pimsner algebras, J. Funct. Anal. 264 (2013), no. 8, 1806–1847.
  • C. Lance, Hilbert $C^*$-modules: a tool kit for operator algebraists, London Mathematical Society Lecture Note Series, vol. 210, Cambridge University Press, 1995.
  • P. S. Muhly and M. Tomforde, Topological quivers, Internat. J. Math. 16 (2005), no. 7, 693–755.
  • P. S. Muhly and B. Solel, Tensor algebras over $C^*$-correspondences: representations, dilations, and $C^*$-envelopes, J. Funct. Anal. 158 (1998), no. 2, 389–457.
  • V. Paulsen, Completely bounded maps and operator algebras, Cambridge Studies in Advanced Mathematics, 78. Cambridge University Press, Cambridge, 2002.
  • M. V. Pimsner, A class of $C^*$-algebras generalizing both Cuntz–Krieger algebras and crossed products by $\mathbb{Z}$, Free probability theory (Waterloo, ON, 1995), 189–212, Fields Inst. Commun., 12, Amer. Math. Soc., Providence, RI, 1997.